Alert archive / Michigan / Special Marine Warnings in 2002

Special Marine Warning 21, NWS Marquette, MI

May 30, 2002

NWS Marquette, MI issued this special marine warning at May 30, 2002, 7:12 PM EDT. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2002, 7:12 PM EDT (23:12 UTC)
Expired
May 30, 2002, 8:00 PM EDT
In force
48 min
Issued by
NWS Marquette, MI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this special marine warning went out at May 30, 4:07 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, May 30, 4:07 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
407 PM EDT THU MAY 30 2002

MAIN FCST CONCERNS ARE SHRA/TSRA COVERAGE/TIMING/STRENGTH THIS
EVENING AND WNDS FOR FRI.

WV IMAGERY SHOWING A CUTOFF LOW OVR LA WITH A BROAD RDG OVR FOUR
CORNERS. A SHRTWV IS ROTATING THRU A LOW OVR S SASK AND S ONT.
ANOTHER SHRTWV IS SLAMING ASHORE OVR PAC NW. SFC ANLYS SHOWING A LOW
OVR NW ONT...WITH A CDFNT STRETCHING FM THIS LOW THRU KDLH AREA...SW
TO KFSD. A BROAD LOW IS ALSO OVR SW STATES. A BROAD RDG COVER MOST
OF SE CONUS.

MDLS IN A FAIRLY GOOD AGREEMENT WITH MINOR INCONSISTENCE IN SPEED
AND STRENGTH OF SYS. CAN/AVN SLIGHT SLOWER AND DEEPER THAN ETA. THE
DIFFERENCE ARE MINOR SO WILL USE COMPROMISE THE SOLN.

SCT TSRA WILL SPREADING INTO THE EVE HRS. 305K ISENTROPIC ANLYS
SHOWING UPSLOPE FLOW ACRS CWA THIS EVE AHD OF APCH CDFNT. BY 06Z ETA
INDC A STRONG SHRTWV MOV THRU E PART OF FCST AREA THIS EVE ASSOC
WITH FRNT...FOLLOWED CLOSELY BY A WEAKER SHRTWV WHICH WILL SWING
ACRS LK SUPERIOR. THE CDFNT WILL SWING THRU CWA BTWN 00Z AND 06Z.
DRY CAA INTO FCST AREA OVRNGT BHD THE FNT WILL STABILIZE AMS. THUS
WILL KEEP MENTION OF SCT TSRA...SOME MAY BECOME SVR...FOR THE EVE.
TRAJ FCST INDC AMS OVR W ONT WILL MOV INTO CWA OVRNGT. OVRNGT LOW
THIS MRNG IN W ONT WERE IN THE MID 50S. ISENTROPIC ANLYS SHOWING
SOME OF THE STRONGER WNDS WILL MIX TO SFC AS WELL. THUS WILL INCR
WNDS A BIT OVRNGT AND LOW TO MID 50S LOOK REASONABLE FOR TNGT.

A LOW LVL JET BEHIND THE CDFNT WILL BE OVR CWA ON FRI. DRY AIR WILL
BRING SUNSHINE TO CWA ON FRI. THIS IN TURN WILL EROSE THE SFC BASE
INVRN AND LOW MORE OF THE LOW LVL JET TO MIX TO SFC. THIS IS FURTHER
SUPPORTED BY THE ISENTROPIC ANLY SHOWING MAINLY DOWNSLOPE FLOW ACRS
THE AREA ON FRI. THUS MOSTLY SUNNY AND BREEZY SOUND REASONABLE FOR
FRI INTO FRI NGT. THE STRONG WNDS WILL MIX THE LOW LVL ENOUGH TO
LIMIT RADIATIONAL COOLING. A SHRTWV WILL MOV THRU THE FCST AREA FRI
NGT ...HOWEVER WITH THE DRY COND DO NOT XPC ANY PCPN OR TSRA. XPC
CONT BREEZY.

A WEAK SHRTWV WILL MOV THRU CWA ON SAT. Q-VEC SHOWING SUFFICIENT
CONVERGENCE TO SUPPORT TSRA DVLP. AN UPR LVL JET WILL BE OVR CWA ON
SAT ESCORTING A POCKET OF MST AIR ACRS THE FCST AREA. XPC ENOUGH SFC
HEATING WILL BRING TEMPS UPTO MID 60 TO ARND 70. THIS SHOULD BE
ENOUGH TO GENERATE A FEW LAKE BREEZY BOUNDARY AND TO TRIGGER A FEW
TSRA ON SAT.

LOOKING AHEAD...EXTD MDLS WERE IN FAIR AGREEMENT. IN THE UPR
LVLS...ETA/CAN IN CLOSE AGREEMENT POSITION AND STRENGTH OF SYS ACRS
S TEIR OF CONUS...WHILE AVN/CAN/WSETA/ECWMF INDCT BEST AGREEMENTS
WITH SYS ACRS N TEIR STATES. WILL FAVOR THE LATER GROUPING FOR EXTD.
SFC ANLYS SHOWING MLDS IN GOOD AGREEMENT AS WELL.

FOR SAT NGT...A DEEP LOW IS OVR HUDSON BAY. UPR LVL JET WILL BE OVR
CNTRL ONT AND S CNTRL CAN. SFC RDG WILL BE OVR FCST AREA...AND AMS
DRY WITH MEAN SFC-500MB RH >40 PCT. A BROAD LOW PRES SYS WILL BE OVR
N PLAINS. Q-VEC CONVERGENCE AND SHRTWVW WILL PASS QUICKLY AND BY THE
EVE HRS THE AMS WILL AGAIN STABILIZE AND SAT NGT SHOULD BE QUIET.
SHRTWV ENERGY AHD OF THIS LOW WILL MOV INTO CWA BY LATE SUN. MEAN
SFC-500MB WILL INCR TO 80 PCT OF W U.P. UPR LVL JET MAX WILL REMAIN
OVR S ONT. A FNTL SYS WILL STRETCH ACRS S WI INTO THE OH VALLEY. CYC
FLOW ARND N PLAINS LOW WILL DRY MSTR INTO FCST AREA ON SUN...AND
POSSIBLY SET OFF A FEW SHRA. AVN FCST SOUNDINGS SHOWING VRY DRY BLO
700MB...AND 850-500MB LAPSE RATES OF ONLY 3C/KM...NOT VERY CONDUCIVE
FOR TSRA DVLPMNT. HOWEVER...WITH NR SATURATED COND BLO 700MB AND
WITH SHRTWV ENERGY AVAILABLE...THERE IS STILL A CHC OF SHRA. DUE TO
LAPSE RATE...CHC OF PCPN IS WEAK. COND DRY OUT RAPIDLY BY MON AFTN.
THE SFC LOW WILL SLIDE INTO THE OH VALLEY...AND A RDG WILL REMAIN
OVR CWA THRU WED. HOWEVER...WED NGT AND THU SEE ANOTHER WEAK SHRTWV
MOV THRU CWA. MEAN LYR RH WILL INCR TO 80 PCT.

.MQT...NONE.

DLG

In the hours before

Special weather statement, May 30, 3:12 PM EDT, 4 hours before
MIZ001>007-009>014-310100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
312 PM EDT THU MAY 30 2002

...TORNADO WATCH IN EFFECT UNTIL 900 PM EDT (800 PM CDT)...

ALL OF WEST AND CENTRAL UPPER MICHIGAN IS IN A TORNADO WATCH
UNTIL 900 PM EDT (800 PM CDT). THIS INCLUDES THE COUNTIES OF
GOGEBIC...ONTONAGON...HOUGHTON...KEWEENAW...BARAGA...
MARQUETTE...ALGER...LUCE...IRON...DICKINSON...MENOMINEE...
ESCANABA AND SCHOOLCRAFT COUNTIES.

SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING WIND
GUSTS AND ISOLATED TORNADOES ARE POSSIBLE THROUGH 9 PM ACROSS
WESTERN AND CENTRAL UPPER MICHIGAN.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR
THE LATEST WEATHER STATEMENTS AND INFORMATION.

MICHELS
Local storm report, May 30, 3:45 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
345 PM EDT THU MAY 30 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    TROUT CREEK               MI   .75 INCH HAIL
05/30/02   ONTONAGON

0305 PM    KENTON                    MI   .75 INCH HAIL
05/30/02   HOUGHTON

AJ/LAROSA
Local storm report, May 30, 4:50 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
450 PM EDT THU MAY 30 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    SOUTH REPUBLIC            MI   .88 INCH HAIL
05/30/02   MARQUETTE

AJ/GM
Local storm report, May 30, 6:36 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
636 PM EDT THU MAY 30 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    WATSON                    MI   .75 INCH HAIL
05/30/02   MARQUETTE

0530 PM    ARNOLD                    MI   .75 INCH HAIL
05/30/02   MARQUETTE

0545 PM    INGALLS                   MI   .88 INCH HAIL
05/30/02   MENOMINEE

AJ/GM
Local storm report, May 30, 6:41 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
641 PM EDT THU MAY 30 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    WATSON                    MI   .75 INCH HAIL
05/30/02   MARQUETTE

0550 PM    ARNOLD                    MI   .75 INCH HAIL
05/30/02   MARQUETTE

0545 PM    INGALLS                   MI   .88 INCH HAIL
05/30/02   MENOMINEE

AJ/GM

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:37 PM EDTSpecial Marine WarningMQT53 min
May 30, 6:14 PM EDTSpecial Marine WarningMQT61 min
May 30, 6:14 PM EDTSpecial Marine WarningMQT61 min
May 30, 6:43 PM EDTSpecial Marine WarningMQT62 min
May 30, 7:12 PM EDTSpecial Marine WarningMQT48 min
May 30, 7:12 PM EDTSpecial Marine WarningMQT48 min
May 30, 7:40 PM EDTSpecial Marine WarningMQT65 min
May 30, 7:40 PM EDTSpecial Marine WarningMQT65 min

Nearby

Special Marine Warnings in Michigan, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.